Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 355, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 17, 2003, 5:35 PM CDT for White County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2003, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 17, 2003, 6:20 PM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County White County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:59 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 17, 3:59 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 359 PM CDT THU JUL 17 2003 VORT MAX CURRENTLY MOVING THROUGH THE AREA IS INITIATING SOME CONVECTION ACROSS THE EASTERN HALF OF THE AREA. FEEL THESE STORMS WILL NOT LAST PAST SUNSET. HIGH PRESSURE CONTINUES ACROSS MUCH OF THE CENTRAL AND WESTERN U.S. THIS WILL CONTINUE THE HOT AND DRY WEATHER ACROSS ARKANSAS. THE HEAT AND HUMIDITY WILL CONTINUE FOR FRIDAY WITH HEAT INDICES OF 105 TO 110. HEAT ADVISORY WILL CONTINUE THROUGH FRIDAY. A COLD FRONT WILL MOVE INTO ARKANSAS FROM THE NORTH ON SATURDAY. THIS WILL BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. AN MCS SHOULD DEVELOP FRIDAY NIGHT AND MOVE INTO NORTHEAST ARKANSAS SATURDAY MORNING. GFS IS AGAIN WETTER THAN ETA OR NGM. WILL GO WITH A BLEND. QPF ON THE GFS IS INDICATING OVER 2 INCHES OF RAIN IN THE NORTHEAST PART OF THE STATE SATURDAY MORNING. FEEL THIS IS OVERDONE AND BY ABOUT 2 FOLD. ANOTHER COLD FRONT DROPS OUT OF THE PLAINS INTO ARKANSAS LATE MONDAY INTO TUESDAY. THIS WILL AGAIN BRING AN INCREASE IN POPS TO A CHANCE. TEMPERATURES WILL BE COOLER SATURDAY WITH INCREASED CLOUD COVER. TEMPERATURES WILL DROP A FEW MORE DEGREES BEHIND THE TUESDAY FRONT. HRO 73 94 72 90 / 10 20 20 30 LIT 76 97 77 93 / 10 10 20 20 HOT 76 97 77 93 / 10 10 10 20 PBF 77 97 76 94 / 10 10 10 20 .LZK... AR...HEAT ADVISORY FOR TONIGHT AND FRIDAY FOR ZONES ARZ021>022... ARZ030>032...ARZ037>047...ARZ052>057...ARZ062>069. 51
Hazardous weather outlook, Jul 17, 7:28 AM CDT, 10 hours 7 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON IN CENTRAL AND SOUTHERN ARKANSAS. HIGH TEMPERATURES IN THE 90S...COMBINED WITH HIGH HUMIDITY VALUES...WILL PRODUCE HEAT INDICES BETWEEN 105 AND 110 DEGREES THIS AFTERNOON IN CENTRAL AND SOUTHERN ARKANSAS. ELSEWHERE...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. ALSO...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO ARKANSAS FROM MISSOURI...AND IN COMBINATION WITH THE HIGH TEMPERATURES...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE POSSIBILITY OF SEVERE WEATHER WILL BE MINIMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HEAT ADVISORY IS IN EFFECT FOR FRIDAY AFTERNOON IN CENTRAL AND SOUTHERN ARKANSAS WHERE AFTERNOON HEAT INDICES WILL RANGE BETWEEN 105 TO 110 DEGREES. NORTHERN ARKANSAS WILL SEE HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES FRIDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE FRIDAY AFTERNOON INTO SATURDAY AS COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH. IT APPEARS THAT THE THREAT OF SEVERE WEATHER WILL BE MINIMAL. ANOTHER FRONT WILL APPROACH THE REGION MONDAY...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. WITH THESE TWO SYSTEMS...COOLER TEMPERATURES WILL FOLLOW...WITH AFTERNOON TEMPERATURES REACHING THE UPPER 80S TO THE LOWER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:28 PM CDT | Severe Thunderstorm Warning | LZK | White | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.